In opioid overdose emergencies, recognizing symptoms and taking prompt action is critical to potentially saving a life. If you suspect an opioid overdose, administer NARCAN® Nasal Spray and get emergency medical assistance right away.
Peel back the package to remove the device. Hold the device with your thumb on the bottom of the plunger and 2 fingers on the nozzle.
Place and hold the tip of the nozzle in either nostril until your fingers touch the bottom of the patient’s nose.
Press the plunger firmly to release the dose into the patient’s nose.
Administer in accordance with the Instructions for Use. Please refer to the Quick Start Guide
Not a Substitute for Emergency Medical Care. When administering NARCAN® Nasal Spray, always be sure to call 911 right away, even if the person wakes up. Keep the patient under surveillance or close watch. If breathing does not return to normal or if breathing difficulty resumes, after 2-3 minutes, give an additional dose of NARCAN® Nasal Spray using a new device in the alternate nostril.
Community Anti-Drug Coalitions of America’s (CADCA) Online Rx Abuse Prevention Toolkit
CADCA has produced a toolkit with info to use when attempting to prevent opioid-related overdoses and deaths. This toolkit equips health care providers, communities and local governments with material to develop practices and policies to help prevent opioid-related overdoses and deaths. It also addresses issues for health care providers, first responders, treatment providers, and those recovering from opioid overdose.